Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 11, 2012, 5:18 PM EDT for St. Lawrence County, New York. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2012, 5:18 PM EDT (21:18 UTC)
- Expired
- Aug 11, 2012, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 117 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:20 PM EDT | HAIL 0.25 | 4 Se Rensselaer Falls, NY | PEA-SIZED HAIL |
| Aug 11, 5:20 PM EDT | HAIL 0.88 | 4 Ese Rensselaer Falls, NY | NICKEL-SIZED HAIL |
| Aug 11, 5:24 PM EDT | TSTM WND DMG | 4 Wsw Canton, NY | TREE DOWN ON OLD DEKALB ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147
WUUS51 KBTV 112118
SVRBTV
NYC089-112200-
/O.NEW.KBTV.SV.W.0084.120811T2118Z-120811T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
518 PM EDT SAT AUG 11 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 600 PM EDT.
* AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR DE KALB
JUNCTION NEW YORK...MOVING NORTH AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CANTON...MORLEY...LISBON...MADRID...CHIPMAN...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4490 7512 4446 7511 4444 7536 4476 7543
4478 7541 4482 7531 4484 7531 4486 7528
4488 7522
TIME...MOT...LOC 2118Z 175DEG 18KT 4454 7524
$$
MUCCILLI2 follow-up statements
746
WWUS51 KBTV 112139
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
539 PM EDT SAT AUG 11 2012
NYC089-112200-
/O.CON.KBTV.SV.W.0084.000000T0000Z-120811T2200Z/
ST. LAWRENCE NY-
539 PM EDT SAT AUG 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL ST. LAWRENCE COUNTY...
AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM
WAS NEAR RENSSELAER FALLS...MOVING NORTH AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LISBON...MADRID...CHIPMAN...CARDINAL...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4490 7512 4455 7511 4453 7537 4476 7543
4478 7541 4482 7531 4484 7531 4486 7528
4488 7522
TIME...MOT...LOC 2139Z 175DEG 18KT 4464 7525
$$
MUCCILLI972
WWUS51 KBTV 112159
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
559 PM EDT SAT AUG 11 2012
NYC089-112209-
/O.EXP.KBTV.SV.W.0084.000000T0000Z-120811T2200Z/
ST. LAWRENCE NY-
559 PM EDT SAT AUG 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. LAWRENCE COUNTY
WILL EXPIRE AT 600 PM EDT...
THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.
HOWEVER...THE STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL...BRIEF
GUSTY WINDS...HEAVY DOWNPOURS...AND DEADLY LIGHTNING.
IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4490 7512 4455 7511 4453 7537 4476 7543
4478 7541 4482 7531 4484 7531 4486 7528
4488 7522
TIME...MOT...LOC 2159Z 175DEG 18KT 4474 7526
$$
MUCCILLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:40 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 11, 4:40 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 440 PM EDT SAT AUG 11 2012 .SYNOPSIS... LOW PRESSURE WILL CONTINUE TO INFLUENCE OUR WEATHER PATTERN THROUGH THE WEEKEND AS IT SLOWLY TRACKS NORTHEAST FROM SOUTHERN ONTARIO INTO CENTRAL QUEBEC. EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT BEFORE DISSIPATING. SOME OF THESE STORMS MAY PRODUCE GUSTY WIND AND LOCALLY HEAVY DOWNPOURS. ANOTHER ROUND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED ON SUNDAY...BUT NOT TO THE STRENGTH OR EXTENT THAT WAS EXPERIENCED SATURDAY. THE REGION DRIES OUT MONDAY FOR THE BEGINNING OF THE WORK WEEK AS WEEK HIGH PRESSURE MOVES OVER THE NORTH COUNTRY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AS OF 415 PM EDT SATURDAY...LOW PRESSURE CONTINUES TO TRACK SLOWLY NORTHEAST FROM SOUTHERN ONTARIO TOWARDS CENTRAL QUEBEC. EXPECT BROAD CYCLONIC FLOW ALOFT AND SPORADIC TROUGHS MOVING AROUND THE SURFACE LOW TO IMPACT THE NORTH COUNTRY. OVERNIGHT SATURDAY...SHOWERS AND STORMS TAPER OFF AS SURFACE INSTABILITY IS ELIMINATED BY THE SETTING OF THE SUN AND STABILIZATION RESULTING FROM SATURDAY'S CONVECTIVE RELEASE OF CAPE. A DRY SLOT PROGRESSES INTO THE REGION CUTTING OFF SHOWERS AND CONVECTIVE ACTIVITY AS WELL. AS SKIES CLEAR SOMEWHAT...CONDITIONS WILL BECOME FAVORABLE FOR AREAS OF FOG/MIST ACROSS THE REGION WITH PATCHES OF DENSE FOG IN THE FAVORABLE AREAS ALONG HIGHER TERRAIN OF THE ADIRONDACKS AND GREEN MOUNTAINS AS WELL AS THE CONNECTICUT RIVER VALLEY. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... AS OF 415 PM EDT SATURDAY...SUNDAY STARTS OUT DRY BETWEEN TROUGHS PINWHEELING AROUND THE DECAYING LOW JUST NORTH OF THE GREAT LAKES. AS THE DAY WEARS ON...SURFACE INSTABILITY INCREASES AS ANOTHER TROUGH MAKES ITS WAY INTO THE NORTH COUNTRY. HOWEVER...UNLIKE SATURDAY...THE MID TO UPPER LEVELS WILL HAVE DRIED OUT AND THE BEST ENERGY WILL PULL NORTH WITH THE SURFACE LOW. PRECIPITATION WILL MOST LIKELY OCCUR ALONG THE HIGHER TERRAIN AND TRACK AHEAD OF THE SURFACE TROUGH AS CAPES SUNDAY REMAIN MUCH LOWER TRENDING TOWARDS MAXIMUMS AROUND 600J/KG. UNSETTLED CONDITIONS CONTINUE THROUGH MONDAY...WITH SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER HIGHER TERRAIN WITH CAPES AROUND 250 TO 500J/KG...WEAK RIDGING RETURNS MONDAY NIGHT. HIGH TEMPERATURES WILL REMAIN AROUND SEASONAL NORMALS IN THE LOW 80S WITH MONDAY REACHING THE MID 80S WITH SOME CLEARING OF THE SKIES. LOWS WILL BE SLIGHTLY WARMER THAN NORMALS IN THE MID TO UPPER 60S DUE TO RELATIVELY HIGH SURFACE DEW POINTS OVER THE NEXT FEW DAYS. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 245 PM EDT SATURDAY...EXTENDED FORECAST CONTINUES TO SHOW A PERIOD OF WET WEATHER FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. A LOW PRESSURE SYSTEM WILL MOVE VERY SLOWLY FROM NEAR MICHIGAN TUESDAY MORNING...VERY SLOWLY EASTWARD ACROSS OUR FORECAST AREA AND TOWARDS MAINE BY LATE THURSDAY. YET ANOTHER COLD FRONT WILL CROSS OUR FORECAST AREA FRIDAY AFTERNOON BRINGING ANOTHER CHANCE FOR SHOWERS. THEREFORE...OVERALL THE EXTENDED FORECAST PERIOD LOOKS ACTIVE WITH MANY CHANCES FOR SHOWERS. MAINLY USED A BLEND OF THE NEW 12Z GFS AND THE PREVIOUS FORECAST. ECMWF DOES CONTINUE TO SHOW SOME DIFFERENCES IN THE EXTENDED...BUT THESE DETAILS WILL BECOME MORE CLEAR AS WE GET CLOSER TO NEXT WEEK. TEMPERATURES THROUGH THE PERIOD WILL RUN SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THROUGH 18Z SUNDAY...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE ACROSS NORTHERN NEW YORK AND VERMONT THIS AFTERNOON. ANY OF THE AVIATION SITES WILL HAVE THE POTENTIAL TO SEE WIND GUSTS IN THE 20 TO 30 KNOT RANGE ALONG WITH HEAVY RAIN BETWEEN 18Z AND 00Z. EXPECT CEILINGS AND VISIBILITIES TO LOWER INTO THE MVFR CATEGORY DURING THIS TIME FRAME AS WELL. SHOWERS AND STORMS WILL QUICKLY EXIT TO THE NORTH AFTER 00Z AND VFR CONDITIONS WILL RETURN. LOOKING FOR SOME FOG TO DEVELOP...WHICH COULD LOWER VISIBILITIES AND CEILINGS INTO THE IFR AND LIFR CATEGORIES BETWEEN 05Z AND 13Z. AFTER 14Z...EXPECT VFR CONDITIONS. OUTLOOK 18Z SUNDAY THROUGH WEDNESDAY... VERTICALLY STACKED LOW PRESSURE GRADUALLY PULLS AWAY FROM THE NORTH COUNTRY ACROSS WRN QUEBEC. SWD TRAILING TROUGH AXIS WILL MAINTAIN A SLIGHT CHANCE FOR RAIN SHOWERS DURING SUNDAY AFTN. DRIER WX EXPECTED MONDAY AND TUESDAY AS WEAK AREA OF HIGH PRESSURE BUILDS ACROSS THE NORTH COUNTRY. NEXT UPR TROUGH APPROACHING FROM THE GREAT LAKES WILL BRING NEXT CHANCE FOR RAIN DURING THE DAY WEDNESDAY. SHOULD SEE NOCTURNAL FOG SUNDAY AND MONDAY NIGHT AT MPV/SLK MAINLY 06-12Z. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BOYD NEAR TERM...BOYD SHORT TERM...BOYD LONG TERM...NEILES AVIATION...BANACOS/EVENSON
Hazardous weather outlook, Aug 11, 10:37 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1037 AM EDT SAT AUG 11 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-121445- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1037 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE NORTH COUNTRY. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL ALONG WITH LIGHTNING AND BRIEF HEAVY DOWNPOURS. THE THREAT FOR ANY SIGNIFICANT WEATHER WILL DECREASE AFTER SATURDAY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 1:48 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
148 PM EDT SAT AUG 11 2012
NYZ029-087-111830-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
148 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTHEASTERN ST. LAWRENCE
COUNTY...
AT 141 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTH OF STAR
LAKE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. HEAVY DOWNPOURS AND DANGEROUS LIGHTNING ARE ALSO
OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
STAR LAKE...WANAKENA...NEWTON FALLS...FINE...CRANBERRY LAKE...
CLARE...
LAT...LON 4448 7509 4431 7457 4406 7486 4404 7506
4411 7521
MUCCILLISpecial weather statement, Aug 11, 2:47 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 247 PM EDT SAT AUG 11 2012 NYZ029-030-111930- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- 247 PM EDT SAT AUG 11 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTH CENTRAL FRANKLIN AND SOUTHEASTERN ST. LAWRENCE COUNTIES... AT 241 PM EDT...A STRONG THUNDERSTORM WAS NEAR SABATTIS NEW YORK...MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. HEAVY RAIN AND DANGEROUS LIGHTNING ARE ALSO OCCURRING WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... CONIFER...SHURTLEFF...PIERCEFIELD...GALE...CARRY FALLS RESERVOIR... ST. REGIS MOUNTAIN... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. LAT...LON 4441 7422 4409 7454 4407 7488 4451 7474 MUCCILLI
Special weather statement, Aug 11, 2:48 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
248 PM EDT SAT AUG 11 2012
NYZ034-035-VTZ005-009-111945-
EASTERN ESSEX NY-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN ESSEX NY-
248 PM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTHEASTERN ESSEX...
SOUTHWESTERN CHITTENDEN AND WESTERN ADDISON COUNTIES...
AT 242 PM EDT...A STRONG THUNDERSTORM WAS NEAR TICONDEROGA IN ESSEX
COUNTY NEW YORK...MOVING NORTH AT 20 MPH.
WIND GUSTS TO 40 MPH...HEAVY RAIN...AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
IRONVILLE...SHOREHAM...CROWN POINT...CROWN POINT CENTER...CHIMNEY
POINT...PORT HENRY...D A R STATE PARK...POTASH POINT...WESTPORT...
BUTTON BAY STATE PARK...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4376 7336 4379 7336 4380 7338 4379 7359
4429 7363 4428 7325 4376 7334Special weather statement, Aug 11, 3:35 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 335 PM EDT SAT AUG 11 2012 NYZ028-031-034-035-VTZ001>003-005-006-008-016-017-112030- EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY- EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-ORLEANS VT- WASHINGTON VT-WESTERN CHITTENDEN VT-WESTERN CLINTON NY- WESTERN ESSEX NY-WESTERN FRANKLIN VT- 335 PM EDT SAT AUG 11 2012 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN CLINTON...FRANKLIN...GRAND ISLE...LAMOILLE...NORTHEASTERN ESSEX... NORTHERN CHITTENDEN...NORTHWESTERN ORLEANS AND NORTHWESTERN WASHINGTON COUNTIES... AT 330 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM CLINTONVILLE NEW YORK EAST TO BURLINGTON...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 30 TO 40 MPH...HEAVY RAIN...AND LIGHTNING ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... KEESEVILLE...AUSABLE CHASM...VALCOUR...EXIT 35 I87...SOUTH HERO... PROVIDENCE ISLAND...SAVAGE ISLAND...GRAND ISLE STATE PARK...BURTON ISLAND STATE PARK...KNIGHT POINT STATE PARK...ST. ALBANS BAY...ST. ALBANS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. SEEK SAFE HARBOR IF ON LAKE CHAMPLAIN. LAT...LON 4501 7222 4441 7275 4437 7371 4501 7379
Special weather statement, Aug 11, 4:14 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 414 PM EDT SAT AUG 11 2012 NYZ030-031-112100- SOUTHERN FRANKLIN NY-WESTERN CLINTON NY- 414 PM EDT SAT AUG 11 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL FRANKLIN AND WESTERN CLINTON COUNTIES... AT 408 PM EDT...A STRONG THUNDERSTORM WAS NEAR DEBAR MOUNTAIN IN FRANKLIN COUNTY NEW YORK...MOVING NORTHEAST AT 25 MPH. BRIEF HEAVY DOWNPOURS...OCCASIONAL LIGHTNING...AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... CHASM FALLS...ALDER BROOK...BRYANTS MILL...WOLF POND...STANDISH... CLAYBURG...MERRILL...LYON MOUNTAIN...ELLENBURG MOUNTAIN...ELLENBURG CENTER... LAT...LON 4492 7387 4456 7369 4445 7426 4474 7436 MUCCILLI
Special weather statement, Aug 11, 4:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 441 PM EDT SAT AUG 11 2012 NYZ029-087-112130- SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY- 441 PM EDT SAT AUG 11 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ST. LAWRENCE COUNTY... AT 437 PM EDT...A STRONG THUNDERSTORM WAS NEAR EDWARDS NEW YORK...MOVING NORTH AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... SOUTH RUSSELL...DEGRASSE...RUSSELL...HERMON...NORTH RUSSELL...WEST PIERREPONT...PYRITES...CANTON... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. LAT...LON 4464 7529 4462 7497 4424 7505 4426 7537 MUCCILLI
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:27 PM EDT | Special Weather Statement | BTV | St. Lawrence | 33 min |
| Aug 11, 1:48 PM EDT | Special Weather Statement | BTV | St. Lawrence | 42 min |
| Aug 11, 1:59 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 31 min |
| Aug 11, 2:47 PM EDT | Special Weather Statement | BTV | Franklin | 43 min |
| Aug 11, 3:35 PM EDT | Special Weather Statement | BTV | Clinton | 55 min |
| Aug 11, 4:14 PM EDT | Special Weather Statement | BTV | Franklin | 46 min |
| Aug 11, 4:41 PM EDT | Special Weather Statement | BTV | St. Lawrence | 49 min |
| Aug 11, 5:58 PM EDT | Special Weather Statement | BTV | St. Lawrence | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.